Alert archive / Tennessee / Areal Flood Advisories in 2021

Areal Flood Advisory 162, NWS Nashville, TN

September 21, 2021Cheatham County, Dickson County, Tennessee

NWS Nashville, TN issued this areal flood advisory at Sep 21, 2021, 8:31 PM CDT for Cheatham County, Dickson County, Tennessee. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2021, 8:31 PM CDT (01:31 UTC)
Expired
Sep 21, 2021, 11:30 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Dickson County, TN

The radar

The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this areal flood advisory went out at Sep 21, 6:16 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Sep 21, 6:16 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
616 PM CDT Tue Sep 21 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Showers dot the radar at the current hour with some lightning noted
near the Tennessee River. The cold front is near the Mississippi
River with NNW winds west of the River. Expect more development
along and ahead of the front through the afternoon hours. CAMS
show some potential for a few isolated spots of 2-4 inches of rain
through the overnight hours with the bulk of that falling before
06z. A flood watch was considered, but the areas the CAMS are
emphasizing have not had as much rain as others in the area.
Regardless, there is a marginal flood threat west of I-65 through
the evening hours. The flood threat should be lower after 03z when
rain rates should decrease. The cold front will move through our
area overnight, but showers will continue post fropa due to the
large upper low lingering behind the surface front.

Some scattered showers are still expected on Wednesday as the upper
low rides along the Ohio River Valley. By Wednesday evening, the
upper low will be lifting north toward northern Ohio which will
allow rain chances to finally come to an end. As far as the arrival
of the cooler air, you will notice a difference tomorrow morning as
temperatures will already be in the upper 50s to lower 60s. We will
only climb to mid 60s to near 70 tomorrow and with winds gusting to
20-25 mph it will definitely feel like fall! Lows Thursday morning
and Friday morning will be in the 40s for most of the area. Look for
highs Thursday through Sunday in the 70s with temperatures warming
a couple degrees each day.

&&

.AVIATION...
00Z TAF DISCUSSION.

Showers and a few thunderstorms will move through the area this
evening and again overnight into the morning Wednesday. Cigs will
drop to MVFR and IFR at all terminals overnight, with some periods
of LIFR cigs possible. MVFR/IFR vis possible with showers/storms
as well as some patchy fog overnight. After a cold front moves
through this evening into the overnight hours, northwest winds
will pick up to be around 10 to 15 knots gusting up to 25 knots at
times especially after midnight through the end of the TAF
period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Reagan
AVIATION........Barnwell
Hazardous weather outlook, Sep 21, 3:34 AM CDT, 16 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
334 AM CDT Tue Sep 21 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-221000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
334 AM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A strong cold front will move across the area from late this
afternoon through Wednesday morning, bringing another round of
showers and thunderstorms. Additional rainfall of 1/2 to 2 inches
with locally higher amounts are possible, which may lead to
localized flooding of roads and low lying areas. In addition, a few
strong storms with gusty winds over 40 mph are possible late this
afternoon and evening, mainly along and west of I-65.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today due to the threat for
flooding and strong storms. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

Shamburger

In the hours before

Special weather statement, Sep 21, 4:40 PM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
440 PM CDT Tue Sep 21 2021

TNZ005-212230-
Stewart TN-
440 PM CDT Tue Sep 21 2021

...A strong thunderstorm will impact portions of Stewart County
through 530 PM CDT...

At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dover, Big Rock, Cumberland City, Land Between The Lakes and Indian
Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3647 8805 3649 8806 3651 8804 3653 8803
      3662 8805 3667 8793 3666 8785 3663 8785
      3664 8770 3637 8765 3637 8772 3635 8774
      3635 8793 3636 8799 3645 8806
TIME...MOT...LOC 2139Z 255DEG 15KT 3646 8816

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Whitehead
Special weather statement, Sep 21, 5:26 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
526 PM CDT Tue Sep 21 2021

TNZ005-006-023-212315-
Stewart TN-Montgomery TN-Houston TN-
526 PM CDT Tue Sep 21 2021

...Strong thunderstorms will impact portions of western Montgomery,
Stewart and northern Houston Counties through 615 PM CDT...

At 525 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Rock to 9 miles west of Tennessee
Ridge. Movement was east at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Big Rock, Cumberland City,
Houston County Airport, Indian Mound, Palmyra and Woodlawn.

This includes Interstate 24 between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3664 8780 3664 8726 3628 8762 3627 8795
      3634 8797 3640 8803
TIME...MOT...LOC 2225Z 257DEG 21KT 3660 8767 3632 8793

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 8:02 PM CDTRiver Flood AdvisoryOHXPerry26 hr
Sep 21, 9:08 PM CDTAreal Flood AdvisoryOHXDavidson3 hr
Sep 21, 9:42 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson60 min
Sep 21, 9:42 PM CDTRiver Flood WarningOHXHumphreys70 hr

Nearby

Areal Flood Advisories in Tennessee, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.